Archive for September 2009

Calcium Channel Blocker Toxicity (review)

September 28, 2009, 4:37 pm

★★½☆☆

Pediatr Emerg Care 2009;25:532-541

This review of calcium channel blocker (CCB) toxicity is intended as continuing medical education for emergency medicine physicians and residents.  While the authors provide a good brief discussion of pharmacologic mechanisms and the presentation of CCB overdose, they end up being more confusing than helpful when it comes to treatment.  As is too often the case …

Read More »

Propofol Causes Green Urine

September 24, 2009, 10:45 pm

The Lancet has a nice photo of green urine caused by the administration of propofol. This association has been reported before.…

Read More »

Ziprasidone (Geodon) Ingestion in a Toddler

September 23, 2009, 1:26 pm

★★★☆☆ 

 MacVane et al from Maine Medical Center describe a 22-month-old child who presented with somnolence, decreased muscle tone, and drooling after possibly ingesting ziprasidone (Geodon).   (Pediatr Emergency Care 2009;25:460-462) Unfortunately, this potentially interesting case report is compromised by the fact that the dose of ziprasidone ingested is unknown. (In fact, it is not completely clear that the drug was …

Read More »

Molecules of Murder: Criminal Molecules and Classic Cases, by John Emsley

September 21, 2009, 10:22 am

Molecules of Murder: Criminal Molecules and Classic Cases, by John Emsley Lorem ipsum dolor sit amet, consectetuer adipiscing elit. Aenean commodo ligula eget dolor. Aenean massa. Cum sociis natoque penatibus et magnis dis parturient montes, nascetur ridiculus mus.

Read More »